Boy, 13, is rushed to hospital and four others fall sick after vaping synthetic drug Spice at secondary school
- Child was thought to have inhaled the Class B substance through a vape pen
Five children have taken unwell with one being hospitalised after smoking a substance at a school during their lunch break.
The incident happened at Graeme High in Falkirk on Monday afternoon.
Police Scotland say that officers were called school shortly after 1pm.
A 13-year-old boy was so unwell he was taken to Forth Valley Royal Hospital by paramedics for treatment, but he has since been discharged.
It’s thought they inhaled the substance, which is reported to be Spice, through a vape pen.
A 13-year-old boy was one of five children rushed to hospital from Graeme High School in Falkirk after inhaling the drug Spice
Spice is a nickname for herbal smoking compounds containing one or more of a group of drugs called ‘synthetic cannabinoids’.
A major investigation into the incident has been launched.
A Police Scotland spokesperson said: “Around 1.05pm on Monday, 18 December 2023, police were called to a report that five children had taken unwell at a school in Falkirk.
“One child, a 13-year-old boy, was taken by ambulance to Forth Valley Royal Hospital as a precaution. He has since been discharged.
“A joint enquiry with the school and police is ongoing into the circumstances surrounding the incident.”
WHAT IS SPICE?
Spice is a synthetic high which falls into a category of drug-like substances that can be bought in shops or online without breaking the law, but which give the body the same artificial rush of endorphins – or ‘high’ – as illegal drugs such as cannabis or ecstasy.
Black Mamba is a variation of Spice, a synthetic cannabinoid which has similar effects to natural cannabis.
However it is much more potent and reacts more strongly with the brain’s receptors.
Regular use can cause a relapse of mental health illness or increase the risk of developing a mental illness especially if someone has a family history of mental illness.
Earlier this year, a global drugs survey found that hospital admissions as a result of taking the herbal substance Spice have increased by one-third since 2014.
Reported effects include convulsions, shortness of breath, kidney failure and cardiac arrest, as well as hallucinations and irreparable damage to the user’s mental health.
Spice is treated as a Class B drug.
Source: Read Full Article